I have been taking Celexa for a few months now, and I know a side effect is drowsiness, but I find myself falling asleep and sleeping for a longer period and have difficulty waking/being woken up.
Hello tiredintn. Its normal, as you know the drowsiness. I was celexa, I stopped it only because of the constant feeling of almost being run into the ground, type of fatique. So, I stopped it. Guessing, you're on 20mg. Maybe if its 20, drop to 10mg. Not certain when you take it, if its not at bed time, try it then, or during the evening, before you go to bed. You might see how that works for you. If theres no improvement, the you and your doctor might look at another medication. Hope it does leave and you get to feeling better.
Celexa is an SSRI, one of many many antidepressants out there. If you are experiencing side effects that don't go away within the first few days, you really should try a different med. Antidepressants as I very often compare them to are just like a pile of keys. Only one will unlock the door, but you really have to try a few before finding the correct one. Every person is different, and while some people need the sedation due to being agitated, others most definitely do not, such as yourself. I found the SNRI's to be much less sedating such as Pristiq. You can also look into augmenting the Celexa with Wellbutrin, another antidepressant that has some stimulating effects. While Wellbutrin is almost never used by itself, it does work well in conjunction of other antidepressants. Your doctor of course will know more about this than I do. Good luck, and hope that this is of some help!
i take celexa too and that does happen to me. When i first started on it I would sometimes doze off and wake up an hour later. So instead of taking it in the morning, I take it at night. It does seem to make me sleep a little more sound. Find the best time that would suit you to take it, and see how it goes. Once you pick a time to take it, take it around the same time everyday that way you have an even amount in your bloodstream at all times. Good luck
Yes, Celexa (Citalpram) causes major drowsiness unless you take a stimulant medication with it such as vyvanse or methlyphenidate. I wouldn't recommend doing this though. Vyvanse causes you to slur your speech and talk fast. It also makes you walk weird. Methylphenidate makes you agitated. You'll experience brief periods of elation. By brief, I mean less than five minutes. I'd recommend taking Cymbalta. It's a lot more expensive than Celexa (Citalopram), but doesn't cause extreme drowsiness.
I've just started taking Celexa now for about a week and I can honestly say - all I want to do is sleep. I find myself getting very drowsy at work and napping often. I have only taken this at night as I knew this would happen, however I haven't found the ideal time to take it so this doesn't happen. I'm going to give it about another week then contact my doc if it doesn't stop. I'm a lightweight and am only on 10mg a day - go figure.
This past week I saw a Psychiatrist at the recommendation of my Primary Care Physician. I have been having trouble with low energy and focus. I really liked the Dr. he explained everything to me in detail and I was comfortable with his diagnosis. He told me that Celexa would help brain communication and therefor improve focus. I started with 10 mg & moved up to 20 after 3 days.
My exact experience with this medication is as follows.
At 10 mg. I had minor stomach bolting and felt a little out of it and nauseous. At 20 mg. I felt like I was in a cloud floating above myself. I caught myself staring into space with my mouth open several times. The nausea was much worse, Sweating, Diarrhea, dizziness (I almost fell in my bathroom) And, almost crashed my car with my entire family with me. I stopped taking it 48 hours ago and I am still out of it. At this point, I have no idea why my Dr. would prescribe this to me. I need to get up, not down. If you take this, please be careful.
I have been taking citalopram 20mg for eight months and the tiredness and has never worn off. Every day I feel like I could just lay down and go to sleep and I have also felt lack of energy. I have just gone to 10mg because we now have the six weeks school holidays and I do not want to feel like this when I want to do and go places with my daughter. I tried to persist with it for so long because of the benefits. I felt less anxious and my palpitations have calmed down and I also don't feel like I need to get up in the middle of the night and do housework cause it was panicking me thinking about it. I felt the benefits outweighed the tiredness but as I say I need to do stuff with my daughter and need to have a bit more energy so fingers crossed going to 10mg will do the trick.
I have taken Celexa for a while, for probably the last 10 years. It didn't seem to make me tired but I'm experiencing serious drowsiness and tiredness NOW. I wondered which one of my medicines was making me feel this way. I also take allergy medicine and started taking that about a year ago. I "assumed" that it was my allergy medicine, so I didn't take it today. I took my regular medicine, Celexa being one of them. I'm tired just as I have been for the past 3 days. I heard that it can make you tired and sleepy, but I'm wondering, why is it just affecting me now? So, I'll try to switch the time around for when I take it. I also tried just stop taking it before-it 'weirded' me out and I got a bad case of vertigo. I'll never do that again. But I wish I could just stop that medicine now. I'm tired to the point that I'm staring into space and then my head jerks because I just want to lie down.
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Jun 2010 • 5 answers
Posted 28 Jun 2010 • 4 answers
Posted 27 Feb 2015 • 3 answers
Posted 27 Aug 2015 • 2 answers
Posted 5 Apr 2017 • 1 answer